MAUDE Adverse Event Report: CONMED LARGO 12.5 X 76 X 0.9MM RECIPROCATOR BLADE, RIBBED, COATED, QTY 5; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL

CONMED LARGO 12.5 X 76 X 0.9MM RECIPROCATOR BLADE, RIBBED, COATED, QTY 5; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Model Number 5052-179
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/09/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not expected to be returned for evaluation and review.However, the complaint investigation is not complete at this time.A supplemental and final report will be filed following the completion of the complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
This complaint was created due to the receipt of a medwatch report mw5116554 on (b)(6) 2023.The report was found to be written against the 00505217900, 12.5 x 76 x 0.9mm reciprocator blade, coated device that was being used during an unknown procedure on (b)(6) 2023.The report stated, ¿patient admitted after a fall and found to have a femoral neck fracture.After the procedure it was noted that there was a small piece of the saw blade left inside the patient incision.Piece was removed.An xray was confirmed no additional pieces were left in the incision.¿.Further assessment questions were requested of the reporter and a good faith effort was completed; however, the reporter has not responded to our attempts for information.There was no report of medical intervention, or hospitalization for the patient.This report is being raised on the reported malfunction with potential for injury upon reoccurrence.
 
Event or Problem Description
This complaint was created due to the receipt of a medwatch report mw5116554 on 19apr23.The report was found to be written against the 00505217900, 12.5 x 76 x 0.9mm reciprocator blade, coated device that was being used during an unknown procedure on 09mar23.The report stated, ¿patient admitted after a fall and found to have a femoral neck fracture.After the procedure it was noted that there was a small piece of the saw blade left inside the patient incision.Piece was removed.An xray was confirmed no additional pieces were left in the incision.¿.Further assessment questions were requested of the reporter and a good faith effort was completed; however, the reporter has not responded to our attempts for information.There was no report of medical intervention, or hospitalization for the patient.This report is being raised on the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The device will not be returned, and no photographic evidence was provided.Therefore, a device malfunction cannot be verified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A two-year lot history review shows a total of 2 complaints for this lot number and failure mode.A two-year review of complaint history revealed there has been a total of 24 complaints, regarding 30 devices, for this device family and failure mode.During this same time frame 1,837,009 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.00002.Per the instructions for use, the user is advised to not use burs for plunge cutting.Injury or damage may occur.Do not use saw blades to pry, remove bone grafts, or as a leverage point.Do not apply excessive bending or twisting force to blade.Patient or user injury may occur.We will continue to monitor for trends through the complaint system to assure patient safety.

Brand Name
12.5 X 76 X 0.9MM RECIPROCATOR BLADE, RIBBED, COATED, QTY 5
Common Device Name
BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
samantha dewberry
525 french road
utica, NY 13502
3152230184
MDR Report Key16897557
Report Number1017294-2023-00041
Device Sequence Number6091797
Product Code GFA
UDI-Device Identifier10845854000649
UDI-Public(01)10845854000649(17)250223(10)1081611
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 06/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/23/2025
Device Model Number5052-179
Device Catalogue Number00505217900
Device Lot Number1081611
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2023
Supplement Date Received by Manufacturer05/18/2023
Initial Report FDA Received Date05/09/2023
Supplement Report FDA Received Date06/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/25/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic